Need advice about medication

Okay so I went to my doctor last week because my current Reliever and Preventer are causing irritation. I currently take Terbutaline ( Bricanyl) and the Preventer Budesonide. I've been taken off the Budesonide and been given Clenil Modulite. However I have never gotten on with Clenil and as expected it is causing wheezing and a tight chest. But it is alot better than what the Budesonide was doing to me. I was vomiting and coughing mucus up.

When I asked my doctor if there was another steroid preventer I could take, he said no. So really I'm wondering if what he said is correct? And whether there is anything else I can take?

3 Replies

oldestnewest
  • not sure what criteria docs use for what they prescribe but this lists a few brand names, which i expect have differentpropellants and different steroids in them (it may be the propellant you struggle with, i dont get on with salamol coz of the propellant in it!) webmd.com/asthma/guide/asth...

  • Welcome to the forum gemgemstar.

    Sorry to hear you are having trouble with your asthma meds-not ideal if something that should make your chest better makes you feel even worse!!

    Not sure which sort of budesonide you were on but if it was the MDI then there is a turbohaler version which I have gotten on with very well after trying many different steriod inhalers and different combinations!!

    I don't know to what degree you suffer with your asthma but there are many different inhalers you could try-do you have an asthma nurse you could chat to, or the asthma helpline here is excellent.

    Other inhalers are: Qvar, flixotide, and combination inhalers such as seretide, fostair and symbicort.

    Hope this helps and you can find an asthma medication that doesn't make you feel yuk! x

  • Yes, thank you for the names of other inhalers. I was just a little confused because my GP made it sound like I was out of options. I've recently changed GP surgeries because my old one didn't have an asthma nurse and are generally useless anyway. But not had my new medical card through yet, so got to survive a bit longer.

    Thank you Soph. I hadn't considered the propellant causing problems. Thank you for the link too.

You may also like...